Equations of some wonderful compactifications
Annales de l'Institut Fourier, Volume 61 (2011) no. 5, p. 2121-2138

De Concini and Procesi have defined the wonderful compactification X ¯ of a symmetric space X=G/G σ where G is a complex semisimple adjoint group and G σ the subgroup of fixed points of G by an involution σ. It is a closed subvariety of a Grassmannian of the Lie algebra 𝔤 of G. In this paper we prove that, when the rank of X is equal to the rank of G, the variety is defined by linear equations. The set of equations expresses the fact that the invariant alternate trilinear form w on 𝔤 vanishes on the (-1)-eigenspace of σ.

De Concini et Procesi ont défini la compactification magnifique minimale d’un espace symétrique X=G/HG est un groupe complexe semi-simple adjoint et H le sous-groupe des points fixes par une involution σ. C’est une sous-variété fermée d’une Grassmannienne des sous-espaces vectoriels de l’algèbre de Lie de G. Dans cet article, nous démontrons que, lorsque le rang de X est égal au rang de G, la variété est définie par des équations linéaires. Ces équations traduisent l’annulation de l’espace propre de σ de valeur propre -1 par la forme trilinéaire alternée invariante sur l’algèbre de Lie de G. L’article finit par des exemples lorsque le rang de G est deux.

DOI : https://doi.org/10.5802/aif.2668
Classification:  14L30,  20G05
Keywords: Wonderful compactification, symmetric space, Lie algebra, adjoint group, scheme
@article{AIF_2011__61_5_2121_0,
     author = {Hivert, Pascal},
     title = {Equations of some wonderful compactifications},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {61},
     number = {5},
     year = {2011},
     pages = {2121-2138},
     doi = {10.5802/aif.2668},
     mrnumber = {2961850},
     zbl = {pre06032136},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2011__61_5_2121_0}
}
Hivert, Pascal. Equations of some wonderful compactifications. Annales de l'Institut Fourier, Volume 61 (2011) no. 5, pp. 2121-2138. doi : 10.5802/aif.2668. http://www.numdam.org/item/AIF_2011__61_5_2121_0/

[1] Bourbaki, Nicolas Groupes et algèbres de Lie. Chapitres 7–8, Masson, Paris, Eléments de Mathématiques (1990) | Zbl 0483.22001

[2] De Concini, C.; Procesi, C. Complete symmetric varieties, Invariant theory (Montecatini, 1982), Springer, Berlin (Lecture Notes in Math.) Tome 996 (1983), pp. 1-44 | Zbl 0581.14041

[3] Draisma, Jan; Kraft, Hanspeter; Kuttler, Jochen Nilpotent subspaces of maximal dimension in semi-simple Lie algebras, Compos. Math., Tome 142 (2006) no. 2, pp. 464-476 | Article | MR 2218906 | Zbl 1163.17011

[4] Fulton, William; Harris, Joe Representation theory, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 129 (1991) (A first course, Readings in Mathematics) | MR 1153249 | Zbl 0744.22001

[5] Garfinkle, D. A new construction of the Joseph ideal, M.I.T. Cambridge (1982) (Ph. D. Thesis)

[6] Thaddeus, Michael Complete collineations revisited, Math. Ann., Tome 315 (1999) no. 3, pp. 469-495 | Article | MR 1725990 | Zbl 0986.14030

[7] Van Leeuwen, M. A. A.; Cohen, A. M.; Lisser, B. LiE, A Package for Lie Group Computations (1992) (http://www-math.univ-poitiers.fr/~maavl/LiE/)

[8] Vinberg, È. B.; Gorbatsevich, V. V.; Onishchik, A. L. Structure of Lie groups and Lie algebras, Current problems in mathematics. Fundamental directions, Vol. 41 (Russian), Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow (Itogi Nauki i Tekhniki) (1990), pp. 5-259 | MR 1056486 | Zbl 0733.22003

[9] Weyman, Jerzy Cohomology of vector bundles and syzygies, Cambridge University Press, Cambridge, Cambridge Tracts in Mathematics, Tome 149 (2003) | MR 1988690 | Zbl 1075.13007